The Annals of Probability

Isoperimetry and heat kernel decay on percolation clusters

Pierre Mathieu and Elisabeth Remy

Full-text: Open access

Abstract

We prove that the heat kernel on the infinite Bernoulli percolation cluster in $\Z^d$ almost surely decays faster than $t^{-d/2}$. We also derive estimates on the mixing time for the random walk confined to a finite box. Our approach is based on local isoperimetric inequalities. Some of the results of this paper were previously announced in the note of Mathieu and Remy [C. R. Acad. Sci. Paris Sér. I Math. 332 (2001) 927--931].

Article information

Source
Ann. Probab., Volume 32, Number 1A (2004), 100-128.

Dates
First available in Project Euclid: 4 March 2004

Permanent link to this document
https://projecteuclid.org/euclid.aop/1078415830

Digital Object Identifier
doi:10.1214/aop/1078415830

Mathematical Reviews number (MathSciNet)
MR2040777

Zentralblatt MATH identifier
1078.60085

Subjects
Primary: 60J10: Markov chains (discrete-time Markov processes on discrete state spaces) 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]

Keywords
Percolation isoperimetry spectral gap heat kernel decay

Citation

Mathieu, Pierre; Remy, Elisabeth. Isoperimetry and heat kernel decay on percolation clusters. Ann. Probab. 32 (2004), no. 1A, 100--128. doi:10.1214/aop/1078415830. https://projecteuclid.org/euclid.aop/1078415830


Export citation

References

  • Antal, P. and Pisztora, A. (1996). On the chemical distance for supercritical Bernouilli percolation. Ann. Probab. 24 1036--1048.
  • Benjamini, I. and Mossel, E. (2003). On the mixing time of simple random walk on the super critical percolation cluster. Probab. Theory Related Fields 125 408--420.
  • Carne, T. K. (1985). A transmutation formula for Markov chains. Bull. Sci. Math. 109 399--405.
  • Coulhon, T. (1999). Analysis on infinite graphs with regular volume growth. In Random Walks and Discrete Potential Theory (M. Picardello and W. Woess, eds.) 165--187. Cambridge Univ. Press.
  • De Masi, A., Ferrari, P., Goldstein, S. and Wick, W. D. (1989). An invariance principle for reversible Markov processes. Applications to random motions in random environments. J. Statist. Phys. 55 787--855.
  • Deuschel, J.-D. and Pisztora, A. (1996). Surface order deviations for high density percolation. Probab. Theory Related Fields 104 467--482.
  • Grimmett, G. R., Kesten, H. and Zhang, Y. (1993). Random walk on the infinite cluster of the percolation model. Probab. Theory Related Fields 96 33--44.
  • Heicklen, D. and Hoffman, C. (1999). Return probabilities of a simple random walk on percolation clusters. Preprint.
  • Kesten, H. (1982). Percolation Theory for Mathematicians. Birkhäuser, Boston.
  • Liggett, T. M., Schonmann, R. H. and Stacey, A. M. (1997). Domination by product measures. Ann. Probab. 25 71--95.
  • Mathieu, P. and Remy, E. (2001). Décroissance du noyau de la chaleur et isopérimétrie sur un amas de percolation. C. R. Acad. Sci. Paris Sér. I Math. 332 927--931.
  • Pittet, C. and Saloff-Coste, L. (1997). A survey on the relationships between volume growth, isoperimetry, and the behavior of simple random walk on Cayley graphs, with examples. Preprint.
  • Saloff-Coste, L. (1996). Lectures on finite Markov chains. Ecole d'été de probabilité de Saint-Flour XXVI. Lecture Notes in Math. 1665 301--413. Springer, Berlin.
  • Sinai, Y. G. (1982). Theory of Phase Transitions: Rigorous Results. Pergamon Press, New York.